Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A proof of Whitman's representation theorem for finite lattices


Author: S. K. Thomason
Journal: Proc. Amer. Math. Soc. 25 (1970), 618-619
MSC: Primary 06.30
DOI: https://doi.org/10.1090/S0002-9939-1970-0265234-9
MathSciNet review: 0265234
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The theorem to be proved states that every finite lattice is isomorphic to a sublattice of the lattice $ \mathcal{E}(S)$ of all equivalence relations on a countable set $ S$. Our proof combines concreteness with freedom from long routine computations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06.30

Retrieve articles in all journals with MSC: 06.30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0265234-9
Keywords: Representations of lattices, lattices of equivalence relations
Article copyright: © Copyright 1970 American Mathematical Society